[Previous Months][Date Index][Thread Index][Join - Register][Login]   Help@Insulin-Pumpers.org
  [Message Prev][Message Next][Thread Prev][Thread Next]   for subscribe/unsubscribe assistance
 
 

Re: [IPk] Insulin needs dropping & spikes



Hi Rosemary,

I too experienced much lower BG's during the recent hot weather,  
wasn't sure if it was the temperature, but did think it could be.

On the issue of spikes after a hypo, I have managed to discover  
exactly how much Lucozade/glucose tabs to take to bring the BG up  
just enough to get on level, without spiking.  Before the pump I  
always over-dosed on glucose to treat a hypo, which just made things  
swing up and down terribly (when you feel so awful, it is always  
tempting to over-do the glucose correction amount, but I have learnt  
to stay calm and wait around 15 mins before checking again to see if  
any further glucose is required).  I've been told that if your BG is  
above 4mmol then leave alone, if below 4mmol then treat with glucose  
and wait 15 mins to check, repeat procedure until BG is above 4mmol -  
I'm sure you already know this though.

Hope things settle down soon for you (and not just because the  
sunshine has disappeared!).   Best wishes.

Clare
(Type 1 for 38 years, pumping 9 months, Paradigm 522)



On 13 Jun 2008, at 10:33, email @ redacted wrote:

> Hi folks
>
> Just curious about what's going on. My insulin needs seem to be  
> dropping
> radically at the moment - usually have a fairly consistent need for  
> basal at
> about 15 - 20 units per day. At the moment I've cut it to 9.4 and  
> am still
> having regular and daily hypos so may need to cut it further. 3iu  
> of this is
>  Lantus and the rest Humalog via pump. Loads of hypos pm, but at  
> other times as
>  well - have had to cut basal across the whole 24 hours. Have also  
> changed
> wizard
> ratios but still to no avail.
>
> Obviously warmer weather may have an influence, but I've never seen  
> it drop
> like this (except when I put the set at my ribcage, where  
> absorption is
> scarily  efficient!!).
>
> Wondering about the menopause and whether maybe hormone  
> fluctuations could
> be causing this??? Ideas anyone??
>
> Also getting scary spikes, no doubt related to the hypos.
>
> Rosemary
> .
.
----------------------------------------------------------
for HELP or to subscribe/unsubscribe/change list versions,
contact: HELP@insulin-pumpers.org